How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. RK Your Own Question
Dr.  RK
Dr. RK, Doctor (MD)
Category: Health
Satisfied Customers: 2765
Experience:  M.B.B.S. , over 7 years of experience in the field of Medical practice
Type Your Health Question Here...
Dr. RK is online now
A new question is answered every 9 seconds

How can I wean off gabapentin. I am using it to prevent migraines.

This answer was rated:

How can I wean off gabapentin. I am using it to prevent migraines. But I have have had delayed ejacualation which is not tolerable.
Dear customer,

How long are you taking gabapentin and in what doses?
Is the migraine under control with this dose and drug?
Did you consult a neurologist/doctor yet for this?
Customer: replied 3 years ago.

I have been on the gabapentin for 3 months and I am now on 1800mg at bedtime. I think it is starting to control the migraines although I am on another controller , Depakote that I have been on for years but was not working by itself. In combo, though it may be starting to work. I tried to call my neurologist today but he was out of town. I am a physician as well but a developmental pediatrician. When I read that it could cause delayed ejaculation, I was relieved since I already have ED and take cialis for that but not usually delayed ejaculation.

Dear customer,

The gabapentin may cause impotence in 1.5 % of the subjects when compared to people taking placebo which has incidence of 1.1%.

I this way it may cause such side effect but only in a few percentage of people.If you are having ED and still you feel that your symptoms are worsening as compared to past then you may try to wean it off.

The sudden stopping of gabapentin is not recommended as it may cause withdrawl seizures.

You may slowly decrease the dose by decreasing 300 mg every 1-2 weeks.This way in a month or two you may bring down the dose to 300mg per day then take on alternate days before finally stopping the drug.

The neurophysician supervision is required before you finally stop the drug completely.

You may try other medications for the control of migraine it it doesn't suits you after consulting your neurologist.

Let me know if you need any more information.Reply me if you need to clarify any further doubts.

Thank you

Dr. RK and 4 other Health Specialists are ready to help you